Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 40, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 19, 1999, 6:48 PM EDT for Philadelphia County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1999, 6:48 PM EDT (22:48 UTC)
- Expired
- Jul 19, 1999, 7:35 PM EDT
- In force
- 47 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
County Philadelphia County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WUUS1 KPHL 192248 RRA SVRPHL PAC101-192335- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 648 PM EDT MON JUL 19 1999 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PHILADELPHIA COUNTY IN PENNSYLVANIA. * UNTIL 735 PM EDT. * AT 646 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF WEST PHILADELPHIA... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE IN... THE CITY OF PHILADELPHIA. WIND DAMAGE AND TREES DOWN WERE REPORTED IN LOWER MERION TOWNSHIP IN MONTGOMERY COUNTY AT 645 PM. THIS IS A DANGEROUS STORM. MOVE INSIDE A STRONG BUILDING AND DO NOT STAND NEAR WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. .END GSS/JAE &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:55 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 19, 2:55 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 255 PM EDT MON JUL 19 1999 THE HEAT IS ABOUT TO LEAVE. WK FNT TO MOV ACRS FCST AREA TNGT MOVG THRU SE PA AFTER MIDNIGHT AND XTRM SRN AREAS BY SUNUP. BEFORE FNT... IT WL BE STICKY AND UNCOMFORTABLE WITH SOME TRW. CURNT RADAR SHOWS PRECIP ACRS NRN PTNS OF AREA WITH A SCTONC LINE FORMING JUST S OF LEHI VLY BACK TO HAR AREA. BIG ? IS HOW LONG WL THEY SURVIVE. STILL NOT SURE IF THEY WL HOLD TOGETHER AFTER SUNDOWN, HOWEVER WL LIMIT CHC TRW NRN AREA EARLY AND LEAVE CHC ELSEWHERE ANYTIME TNGT TIL AFTER FNT PASSES. BEHIND FNT...LESS HUMID AND NOT AS HOT AIR TO MOV ACRS AREA...AND THAT WILL BE THRU AT LEAST WED. LKS LIKE THE STICKIES MAKES A MOVE TWD THE WEEKEND AGAIN. .PHI...NONE. JWH
In the hours before
Special weather statement, Jul 19, 1:30 PM EDT, 5 hours 18 minutes before
PAZ054-055-060>062-067>071-NJZ001-007>010-NJZ012>026-DEZALL MDZ008-012-015-019-020-191200- SPECIAL WEATHER STATEMENT - POTENTIAL THUNDERSTORMS NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 130 PM EDT MON JUL 19 1999 ...POTENTIAL THUNDERSTORM STATEMENT... THUNDESTORMS ARE POSSIBLE ACROSS THE AREA TODAY AND SOME MAY PRODUCE A PERIOD OF HEAVY RAIN. THAT IS NOT TO SAY THAT THE RAINFALL WILL BRING ANY RELIEF TO THE DRY CONDITIONS NOW EXISTING ACROSS THE REGION. SUMMERTIME THUNDERSTORMS...BY THEIR VERY NATURE...ARE ISOLATED AND BRING A COUPLE INCHES OF RAIN TO ONE COUNTY...RESULTING IN RAPID RUNOFF...WHILE LEAVING NEIGHBORING COUNTIES HIGH AND DRY. THE BEST YOU CAN HOPE FOR IS SEVERAL STORMS MOVING OVER THE SAME GENERAL AREA. THE DOWN SIDE TO THAT SCENARIO IS THEY MAY CAUSE STREET FLOODING. THE PURPOSE OF THIS STATMENT IS TO INFORM YOU THAT SOME OF THE STORMS MAY CONTAIN A BRIEF STRONG WIND GUST. WHERE THAT WILL HAPPEN IS NOT KNOWN AT THIS TIME AND WE WONT KNOW EXACTLY WHERE UNTIL THE THUNDERSTORMS START DEVELOPING ON OUR DOPPLER RADAR. AS OF 140 PM...RADAR WAS TRACKING A FEW THUNDERSTORMS MOVING OUT THE POCONO MOUNTAINS OF NORTHEAST PENNSYLVANIA INTO EXTREME NORTHERN NEW JERSEY. THERE ARE NO OTHER SHOWERS OR THUNDERSTORMS IN THE AREA. THE BEST CHANCE FOR DEVELOPMENT WILL BE OVER THE NEXT 2 TO 4 HOURS. STAY TUNE FOR ADDITIONAL STATEMENTS AND UP TO DATE RADAR REPORTS WHICH YOU CAN ACCESS ON OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI. YOU CAN ALSO TUNE TO THE NOAA WEATHER RADIO. EBERWINE
Special weather statement, Jul 19, 1:30 PM EDT, 5 hours 18 minutes before
PAZ054-055-060>062-067>071-NJZ001-007>010-NJZ012>026-DEZALL MDZ008-012-015-019-020-191200- SPECIAL WEATHER STATEMENT - POTENTIAL THUNDERSTORMS NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 130 PM EDT MON JUL 19 1999 ...POTENTIAL THUNDERSTORM STATEMENT... THUNDESTORMS ARE POSSIBLE ACROSS THE AREA TODAY AND SOME MAY PRODUCE A PERIOD OF HEAVY RAIN. THAT IS NOT TO SAY THAT THE RAINFALL WILL BRING ANY RELIEF TO THE DRY CONDITIONS NOW EXISTING ACROSS THE REGION. SUMMERTIME THUNDERSTORMS...BY THEIR VERY NATURE...ARE ISOLATED AND BRING A COUPLE INCHES OF RAIN TO ONE COUNTY...RESULTING IN RAPID RUNOFF...WHILE LEAVING NEIGHBORING COUNTIES HIGH AND DRY. THE BEST YOU CAN HOPE FOR IS SEVERAL STORMS MOVING OVER THE SAME GENERAL AREA. THE DOWN SIDE TO THAT SCENARIO IS THEY MAY CAUSE STREET FLOODING. THE PURPOSE OF THIS STATMENT IS TO INFORM YOU THAT SOME OF THE STORMS MAY CONTAIN A BRIEF STRONG WIND GUST. WHERE THAT WILL HAPPEN IS NOT KNOWN AT THIS TIME AND WE WONT KNOW EXACTLY WHERE UNTIL THE THUNDERSTORMS START DEVELOPING ON OUR DOPPLER RADAR. AS OF 140 PM...RADAR WAS TRACKING A FEW THUNDERSTORMS MOVING OUT THE POCONO MOUNTAINS OF NORTHEAST PENNSYLVANIA INTO EXTREME NORTHERN NEW JERSEY. THERE ARE NO OTHER SHOWERS OR THUNDERSTORMS IN THE AREA. THE BEST CHANCE FOR DEVELOPMENT WILL BE OVER THE NEXT 2 TO 4 HOURS. STAY TUNE FOR ADDITIONAL STATEMENTS AND UP TO DATE RADAR REPORTS WHICH YOU CAN ACCESS ON OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI. YOU CAN ALSO TUNE TO THE NOAA WEATHER RADIO. EBERWINE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:33 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Montgomery | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.